Thunderstorm Wind, Brown
- When
- October 1, 5:35 PM CST
- Where
- Brown County, Brownwood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.717, -98.983
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Oct 1, 1:55 PM CST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 300 PM CDT FRI OCT 1 2004 .SHORT TERM... SATELLITE IMAGERY INDICATING STRATUS IS SLOWLY BREAKING ACROSS WEST CENTRAL TEXAS...AND MOSTLY CLOUDY SKIES NOW DOMINATE. SURFACE ANALYSIS INDICATES THE COLD FRONT HAS JUST PUSHED THROUGH LUBBOCK. MODELS BRING THE FRONT INTO THE NORTHWEST BIG COUNTRY BY 00 Z THIS EVENING. GIVEN CURRENT POSITION AND PAST TREND...THIS LOOKS REASONABLE. AS IS USUALLY THE CASE...TIMING IS CRITICAL WITH RESPECT TO SHOWER AND THUNDERSTORM INITIATION AND RELATED RAIN POTENTIAL. BEST CHANCES WILL BE TONIGHT. HOWEVER...UPPER DYNAMICS NOT TOO IMPRESSIVE OVER WEST CENTRAL TEXAS TONIGHT. THUS...WILL GO WITH POPS TONIGHT CLOSER TO MET MOS GUIDANCE...AS MAV MOS GUIDANCE NUMBERS LOOK TOO HIGH. OVERNIGHT LOWS TONIGHT CLOSE TO MAV MOS LOOK GOOD. FOR TOMORROW THROUGH MONDAY POPS MAINLY IN THE 10 TO 20 PERCENT RANGE AS HIGH PRESSURE BEGINS TO BUILD OVER THE REGION. SOUTHEAST SURFACE WINDS RETURN BY SUNDAY EVENING ACROSS WEST CENTRAL TEXAS AS SURFACE DEWPOINTS IN THE MID 60S ONCE AGAIN DOMINATE BY SUNDAY NIGHT. UNTIL THEN...FALL-LIKE TEMPERATURES...WITH AFTERNOON HIGHS TOMORROW ACROSS WEST CENTRAL TEXAS AROUND 70...WILL DOMINATE. && .LONG TERM... DID NOT MAKE ANY CHANGES HERE. MODELS CONTINUE TO BRING ANOTHER SHORT-WAVE TROF ACROSS TEXAS EARLY NEXT WEEK. HOWEVER...CURRENT LOW POPS LOOK BEST GIVEN UNCERTAINTY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 52 68 51 78 / 30 20 10 10 SAN ANGELO 55 71 54 80 / 50 20 10 10 JUNCTION 62 74 57 81 / 60 30 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 23/HUBER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 202 PM CDT FRI OCT 1 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-021042- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 202 PM CDT FRI OCT 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... SCATTERED THUNDERSTORMS WILL DEVELOP TONIGHT AS A COLD FRONT MOVES SOUTH ACROSS WEST CENTRAL TEXAS. A FEW STORMS MAY BE BECOME BRIEFLY SEVERE THIS EVENING. THE SEVERE WEATHER THREATS WILL INCLUDE DAMAGING WINDS AND LARGE HAIL. ALSO...THE STORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAIN WILL BE POSSIBLE TONIGHT...WITH AMOUNTS OF NEAR 1 INCH AT SOME LOCATIONS IN CENTRAL AND SOUTHERN SECTIONS OF WEST CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON A LIMITED BASIS IF STRONG TO SEVERE STORMS DEVELOP LATE THIS AFTERNOON AND EVENING.
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
Tractor trailer was jacknifed due to the winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, October 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5427071, 5427072.